question-icon

What Causes Acute Pain In Both Eyes Post Injury?

default
Posted on Thu, 6 Nov 2014
Question: Hello Docotr-

I am XXXXXX. I posted a question last week when I was hit with a badminton shuttle cock. Last week, I have asked a question I can start with Pred Forte as the doctor prescribed it. I have started with Pred Forte and today is the seventh day. I forgot to use the medicine yesterday and I missed some doses on Sunday as well.

Since today morning I have been having acute pain in both eyes more so in the right eye in which I was hit. Having difficulty in closing and opening the eye lids and photo-sensitivity is also there. I has take one dose of the drops again few minutes ago in the right eye. But bit concerned about the acute pain in eyes.
Please advise.

I did not notice the color of Pred Forte all these days, but is it white in color? Thank you.
doctor
Answered by Dr. Dadapeer K (1 hour later)
Brief Answer:
This indicates exacerbation of inflammation.

Detailed Answer:
Hello Sir,

Welcome to Health care magic

Thank you for the follow up question.

I reviewed your history. Pred forte is a steroid eye drop and it will be white in color, no need to worry. The presence of symptoms of pain, photo sensitivity in the eye indicate acute exacerbation of the inflammation caused by injury with shuttle cock.
The treatment of the condition is by use of steroid eye drops and you can continue pred forte eye drops.
The precautions to be taken while using steroid eye drops for inflammations of the eyes are
1. The steroid drops should be used regularly and tapered before stopping them.
2. If the steroid drops are required to be used for more than 3-4 weeks, the intraocular pressure needs to be monitored while using the eye drops.
3. It is better to use steroid eye drops along with a antibiotic eye drop to prevent chances of infection.

For pain relief you can take analgesic tablets along with the Pred forte eye drops.


If the symptoms does not resolve then oral steroid drugs and cycloplegic eye drops need to be considered after examination by ophthalmologist to assess the severity of the inflammation.

Hope the information is helpful to you.

Do write back to me for further questions.

Thank you
With regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dadapeer K

Ophthalmologist

Practicing since :2003

Answered : 5709 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Acute Pain In Both Eyes Post Injury?

Brief Answer: This indicates exacerbation of inflammation. Detailed Answer: Hello Sir, Welcome to Health care magic Thank you for the follow up question. I reviewed your history. Pred forte is a steroid eye drop and it will be white in color, no need to worry. The presence of symptoms of pain, photo sensitivity in the eye indicate acute exacerbation of the inflammation caused by injury with shuttle cock. The treatment of the condition is by use of steroid eye drops and you can continue pred forte eye drops. The precautions to be taken while using steroid eye drops for inflammations of the eyes are 1. The steroid drops should be used regularly and tapered before stopping them. 2. If the steroid drops are required to be used for more than 3-4 weeks, the intraocular pressure needs to be monitored while using the eye drops. 3. It is better to use steroid eye drops along with a antibiotic eye drop to prevent chances of infection. For pain relief you can take analgesic tablets along with the Pred forte eye drops. If the symptoms does not resolve then oral steroid drugs and cycloplegic eye drops need to be considered after examination by ophthalmologist to assess the severity of the inflammation. Hope the information is helpful to you. Do write back to me for further questions. Thank you With regards